Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 166, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 3, 2008, 12:02 AM EDT for 4 counties in North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2008, 12:02 AM EDT (04:02 UTC)
- Expired
- Aug 3, 2008, 12:45 AM EDT
- In force
- 43 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Hyde County, NC, Martin County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 91 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 7:22 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 4.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1989 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMHX 030402
SVRMHX
NCC013-095-117-187-030445-
/O.NEW.KMHX.SV.W.0166.080803T0402Z-080803T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1202 AM EDT SUN AUG 3 2008
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
NORTHWESTERN HYDE COUNTY IN EASTERN NORTH CAROLINA...
SOUTHEASTERN MARTIN COUNTY IN EASTERN NORTH CAROLINA...
SOUTHERN WASHINGTON COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 1245 AM EDT
* AT 1159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PINETOWN...OR ABOUT 8 MILES NORTHEAST OF WASHINGTON...AND MOVING
EAST AT 28 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TERRA CEIA AND 9 MILES SOUTH OF HINSON BY 1215 AM EDT...
PUNGO...PIKE ROAD...WENONA AND 8 MILES NORTH OF BELHAVEN BY 1235 AM
EDT...
PUNGO LAKE...6 MILES NORTHWEST OF PONZER...7 MILES NORTH OF
LEECHVILLE AND 9 MILES SOUTH OF CENTER OF PHELPS LAKE BY 1245 AM
EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY
MORNING FOR EASTERN NORTH CAROLINA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3550 7642 3549 7660 3551 7661 3549 7661
3548 7670 3560 7669 3559 7708 3575 7706
3581 7644
TIME...MOT...LOC 0402Z 262DEG 25KT 3562 7690
$$
281 follow-up statement
000
WWUS52 KMHX 030423
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1223 AM EDT SUN AUG 3 2008
NCC117-030433-
/O.CAN.KMHX.SV.W.0166.000000T0000Z-080803T0445Z/
MARTIN NC-
1223 AM EDT SUN AUG 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY
MORNING FOR EASTERN NORTH CAROLINA.
LAT...LON 3550 7642 3549 7660 3551 7661 3549 7661
3548 7670 3560 7669 3560 7690 3569 7689
3571 7684 3578 7681 3581 7645
TIME...MOT...LOC 0423Z 262DEG 25KT 3565 7668
$$
NCC013-095-187-030445-
/O.CON.KMHX.SV.W.0166.000000T0000Z-080803T0445Z/
WASHINGTON NC-BEAUFORT NC-HYDE NC-
1223 AM EDT SUN AUG 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR NORTHWESTERN HYDE...NORTHEASTERN BEAUFORT AND SOUTHERN WASHINGTON
COUNTIES...
AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PUNGO...OR ABOUT 15 MILES SOUTH OF PLYMOUTH...MOVING
EAST AT 29 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PUNGO...PIKE ROAD AND WENONA BY 1230 AM EDT...
PUNGO LAKE AND 7 MILES NORTH OF LEECHVILLE BY 1240 AM EDT...
6 MILES NORTH OF PONZER AND 7 MILES SOUTH OF CENTER OF PHELPS LAKE
BY 1245 AM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY
MORNING FOR EASTERN NORTH CAROLINA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3550 7642 3549 7660 3551 7661 3549 7661
3548 7670 3560 7669 3560 7690 3569 7689
3571 7684 3578 7681 3581 7645
TIME...MOT...LOC 0423Z 262DEG 25KT 3565 7668
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:01 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 2, 10:01 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1001 PM EDT SAT AUG 2 2008 .SYNOPSIS... A TROUGH OF LOW PRESSURE WAS OVER THE CENTRAL PIEDMONT REGION WITH A COLDFRONT CROSSING THE MOUNTAINS. THE FRONT WILL OVERTAKE THE TROUGH AND MOVE TO NEAR THE COAST EARLY SUNDAY. WEAK UPPER RIDGING WILL BUILD OVER THE AREA EARLY NEXT WEEK. COUPLED WITH A MOIST SOUTHWEST FLOW...WILL KEEP A SMALL CHANCE OF SHOWERS/TSTMS. A FRONTAL BOUNDARY WILL BRING A BETTER CHANCE OF PRECIP BY LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... LITTLE CHANGE TO OVERNIGHT GRIDS WITH CONTINUED CHANCE TO LIKELY POPS OVERNIGHT. SHRA/TS BEGINNING TO DEVELOP OVER THE COASTAL PLAIN AND THIS ACTIVITY WILL LIKELY CONTINUE THE NEXT SEVERAL HOURS BEFORE WEAKENING. AIRMASS STILL VERY UNSTABLE WITH LIS IN THE MINUS 6 TO MINUS 8 RANGE OVER SW PORTIONS. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... WITH SOME MODEL TIMING DIFFERENCES...HAVE OPTED TO HANG ON TO SMALL POPS ACROSS THE CWA INTO MIDDAY SUNDAY AS SOME MOISTURE LINGERS OVER MOST OF THE CWA THEN A SMALL CHC IN THE AFTERNOON/EVENING DUE TO SEABREEZE CONVECTION. SUNDAY NIGHT SHOULD BE MOSTLY DRY. WILL GO BACK TO SEABREEZE CONVECTION FOR MONDAY AFTERNOON AS UPPER HEIGHTS INCREASE AS H5 RIDGE BUILDS EAST FROM THE MISSISSIPPI VALLEY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... GFS/ECMWF IN GOOD AGREEMENT FOR THE EXTENDED FORECAST...WITH NOT MUCH CHANGE. INLAND TROUGH WILL STRENGTHEN WEDNESDAY SO AFTERNOON CONVECTION POSSIBLE...BUT MAIN STORY FOR WEDNESDAY WILL BE THE HIGH TEMPS. INLAND HIGHS APPROACHING 100 AND LOW/MID 90S ALONG THE COAST...WITH HEAT ADVISORIES LIKELY. WILL BEGIN COOLING DOWN SLIGHTLY THURSDAY THROUGH THE WEEKEND AS NEXT FRONTAL SYSTEM APPROACHES. BEST RAIN CHANCES LOOK LIKE LATE THURSDAY INTO FRIDAY AS WEAK FRONT APPROACHES THE AREA. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... SCATTERED CONVECTION WILL AFFECT AREA TERMINALS THROUGH LATE EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. WIND GUSTS TO 50 KNOTS POSSIBLE IN THE STRONGEST STORMS THRU 1 AM. EXPECT MOST ACTIVITY TO BE DONE EARLY SUN MORN. VFR CONDITIONS EXPECTED OUTSIDE OF STORMS THROUGH LATE TONIGHT...THEN MVFR FOG AGAIN THROUGH EARLY SUNDAY MORNING. CEILINGS WILL BE BKN AROUND 5-6 KFT THROUGH THE OVERNIGHT PERIOD...THEN AROUND 8 KFT SUNDAY. THE FRONT WILL BECOME STATIONARY OVER EASTERN NORTH CAROLINA SUNDAY BEFORE DISSIPATING EARLY NEXT WEEK. AFTER THAT THE RIDGE OVER THE SOUTH ATLANTIC WILL BE THE MAIN FEATURE WITH A TROF OVER THE COASTAL PLAIN. FLOW WILL BE FROM THE SOUTHWEST 5-10 KNOTS. CONVECTION WILL BE MAINLY DIURNAL EACH DAY...WITH MORE ORGANIZED ACTIVITY AS ANOTHER COLD FRONT APPROACHES LATE IN THE WEEK. && .MARINE... ONLY CHANGE TO MARINE FCST WAS TO HEADLINE SEVERE TSTM WATCH WHICH IS IN EFFECT UNTIL 1 AM. COLD FRONT WILL APPROACH THE WATERS LATE TONIGHT AND WILL BRIEFLY MOVE AS FAR SOUTH AS THE CENTRAL WATERS BEFORE PULLING BACK TO THE NORTH AND WEST JUST A BIT ON SUNDAY. WINDS WILL BRIEFLY VEER TO NORTHERLY LATE TONIGHT/EARLY SUNDAY BEFORE BACKING TO SOUTHWEST. THE FRONT WILL THEN BECOME STATIONARY OVER EASTERN NORTH CAROLINA BEFORE DISSIPATING EARLY NEXT WEEK. 12Z GFS/NAM IN GOOD AGREEMENT ON THE WINDS. WAVEWATCH BRIEFLY BRINGS SEAS UP TO SMALL CRAFT FOR A FEW HOURS LATE TONIGHT. SINCE THIS IS SUCH A SHORT TIMEFRAME AND FOR MAINLY THE OUTER PORTION OF THE ZONE I KEPT SEAS CAPPED AT 5 FEET. FOR THE REMAINDER OF THE FORECAST PERIOD THE HIGH OVER THE SOUTH ATLANTIC WILL BE THE MAIN FEATURE WITH A SOUTHWEST FLOW GENERALLY 10-15 KNOTS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JW NEAR TERM...CTC SHORT TERM...CTC LONG TERM...CTC AVIATION...JAC MARINE...JAC
Hazardous weather outlook, Aug 2, 4:56 AM EDT, 19 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 456 AM EDT SAT AUG 2 2008 NCZ029-044>047-079>081-090>095-098-031000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 456 AM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING...AND A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDICES WILL BE NEAR 105 DEGREES DURING THE DAY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ103-104-031000- OUTER BANKS DARE-OUTER BANKS HYDE- 456 AM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING...AND A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 2, 9:20 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
920 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM MARINE TSTM WIND RODANTHE 35.61N 75.46W
08/02/2008 E50 MPH DARE NC TRAINED SPOTTER
&&
JCSpecial weather statement, Aug 2, 10:16 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1016 PM EDT SAT AUG 2 2008 NCZ079-090-091-030315- DUPLIN-LENOIR-GREENE- 1016 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS WILL AFFECT GREENE...LENOIR AND DUPLIN COUNTIES UNTIL 1115 PM EDT... AT 1016 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 16 MILES NORTH OF LA GRANGE TO 22 MILES SOUTHWEST OF LA GRANGE...OR FROM 11 MILES WEST OF FARMVILLE TO 5 MILES SOUTHWEST OF MOUNT OLIVE...MOVING NORTHEAST AT 17 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LA GRANGE AT 1115 PM EDT.. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY MORNING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Aug 2, 10:42 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1042 PM EDT SAT AUG 2 2008 NCZ046-047-081-103-030345- TYRRELL-EASTERN DARE-WESTERN DARE-WESTERN HYDE- 1042 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS WILL AFFECT HYDE...DARE AND TYRRELL COUNTIES UNTIL 1145 PM EDT... AT 1042 PM EDT...THERE WERE STRONG THUNDERSTORMS 25 MILES WEST OF MANNS HARBOR...OR ABOUT 25 MILES NORTHWEST OF ENGELHARD...MOVING EAST AT 24 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR FRYING PAN LANDING AT 1050 PM EDT...BUFFALO CITY...AND...EAST LAKE AT 1115 PM EDT... MANNS HARBOR AT 1140 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE MANTEO...NAGS HEAD...WANCHESE...ALLIGATOR...GUM NECK...KILKENNY...MASHOES...STUMPY POINT...CENTER OF DARE COUNTY BOMBING RANGE...LAKE WORTH AND LEVELS. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY MORNING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Local storm report, Aug 2, 11:01 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1101 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL KINSTON 35.28N 77.59W
08/02/2008 E0.88 INCH LENOIR NC PUBLIC
&&
MWILLISSpecial weather statement, Aug 2, 11:17 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1117 PM EDT SAT AUG 2 2008 NCZ029-045-080-092>094-030415- JONES-WASHINGTON-MARTIN-BEAUFORT-PAMLICO-CRAVEN- 1117 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS WILL AFFECT CRAVEN...PAMLICO...BEAUFORT... MARTIN...WASHINGTON AND JONES COUNTIES UNTIL 1215 AM EDT... AT 1117 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 12 MILES SOUTHWEST OF WILLIAMSTON TO 22 MILES WEST OF NEW BERN...OR FROM 12 MILES SOUTHWEST OF WILLIAMSTON TO 15 MILES SOUTHEAST OF KINSTON... MOVING EAST AT 23 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WASHINGTON AT 1145 PM EDT...RIVER ROAD AT 1155 PM EDT...NEW BERN AT 1210 AM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE JAMES CITY AND PLYMOUTH. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY MORNING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. MW
Special weather statement, Aug 2, 11:45 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1145 PM EDT SAT AUG 2 2008 NCZ047-103-030445- EASTERN DARE-WESTERN DARE- 1145 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS WILL AFFECT DARE COUNTY UNTIL 1245 AM EDT... AT 1145 PM EDT...THERE WERE STRONG THUNDERSTORMS 5 MILES SOUTH OF MANNS HARBOR...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WANCHESE AT 1155 PM EDT...BODIE ISLAND LIGHTHOUSE...AND... WHALEBONE AT 1205 AM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE MANTEO...STUMPY POINT AND LAKE WORTH. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY MORNING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:42 PM EDT | Special Marine Warning | MHX | 48 min | |
| Aug 2, 10:26 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Greene, Lenoir | 64 min |
| Aug 2, 11:00 PM EDT | Severe Thunderstorm Warning | MHX | Dare, Hyde, Tyrrell | 45 min |
| Aug 2, 11:03 PM EDT | Severe Thunderstorm Warning | MHX | Pitt | 42 min |
| Aug 2, 11:06 PM EDT | Special Marine Warning | MHX | 54 min | |
| Aug 2, 11:31 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Jones, Pamlico | 59 min |
| Aug 2, 11:59 PM EDT | Special Marine Warning | MHX | 46 min | |
| Aug 3, 12:37 AM EDT | Special Marine Warning | MHX | 53 min | |
| Aug 3, 12:46 AM EDT | Special Marine Warning | MHX | 44 min | |
| Aug 3, 1:24 AM EDT | Special Marine Warning | MHX | 66 min | |
| Aug 3, 1:29 AM EDT | Special Marine Warning | MHX | 61 min | |
| Aug 3, 1:36 AM EDT | Severe Thunderstorm Warning | MHX | Dare | 24 min |
| Aug 3, 1:41 AM EDT | Special Marine Warning | MHX | 34 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.